A 65-year-old male patient affected by adenocarcinoma of the lung received systemic chemotherapy. The regimen chosen by the oncologists was an association of both classic chemoterapeutic drugs and target therapy, specifically cisplatin, paclitaxel and pembrolizumab. Fifty-three years prior, the patient had underwent surgery for a non-specified thyroid carcinoma and, as a consequence of this, had a scar in the anterior region of the neck. The patient’s history was also positive for type 2 diabetes, in treatment with metformin, and a precedent cholecystectomy. During the third infusion of the expected chemotherapeutic protocol, the patient developed an acute inflammatory reaction upon the scar area. Upon clinical examination, it appeared erythematous, edematous and there was a mild temperature increase and an increased stiffness detectable upon palpation. The patient also complained of mild discomfort and referred that the last therapeutic cycle had been associated with weakness, diarrhea and fever that had resolved spontaneously within 24 hours from the infusion. Routine blood analysis were normal. Considering the history, there was a clear link between the therapy and the reaction. We defined this as “isochemotopic”.

Isochemotopic response: the first case on a scar / Carlesimo, Marta; Cortesi, Enrico; D'arino, Andrea; Pigliacelli, Flavia; Caro, Gemma; Zancla, Serena; Fortuna, Maria Caterina; Grifalchi, Federico; Rossi, Alfredo. - In: GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA. - ISSN 1827-1820. - 155:6(2020), pp. 789-791. [10.23736/S0392-0488.18.06149-7]

Isochemotopic response: the first case on a scar

Carlesimo, Marta
Primo
;
Cortesi, Enrico
Secondo
;
D'arino, Andrea
;
Pigliacelli, Flavia;Caro, Gemma;Zancla, Serena;Fortuna, Maria Caterina;Rossi, Alfredo
Ultimo
2020

Abstract

A 65-year-old male patient affected by adenocarcinoma of the lung received systemic chemotherapy. The regimen chosen by the oncologists was an association of both classic chemoterapeutic drugs and target therapy, specifically cisplatin, paclitaxel and pembrolizumab. Fifty-three years prior, the patient had underwent surgery for a non-specified thyroid carcinoma and, as a consequence of this, had a scar in the anterior region of the neck. The patient’s history was also positive for type 2 diabetes, in treatment with metformin, and a precedent cholecystectomy. During the third infusion of the expected chemotherapeutic protocol, the patient developed an acute inflammatory reaction upon the scar area. Upon clinical examination, it appeared erythematous, edematous and there was a mild temperature increase and an increased stiffness detectable upon palpation. The patient also complained of mild discomfort and referred that the last therapeutic cycle had been associated with weakness, diarrhea and fever that had resolved spontaneously within 24 hours from the infusion. Routine blood analysis were normal. Considering the history, there was a clear link between the therapy and the reaction. We defined this as “isochemotopic”.
File allegati a questo prodotto
File Dimensione Formato  
Carlesimo_Isochemotopic_2018.pdf

solo gestori archivio

Tipologia: Documento in Post-print (versione successiva alla peer review e accettata per la pubblicazione)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 3.57 MB
Formato Adobe PDF
3.57 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11573/1255204
Citazioni
  • ???jsp.display-item.citation.pmc??? 0
  • Scopus 0
  • ???jsp.display-item.citation.isi??? 0
social impact